Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 148, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 28, 2020, 2:03 AM CDT for Custer County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2020, 2:03 AM CDT (07:03 UTC)
- Expired
- Jun 28, 2020, 2:45 AM CDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Custer County, NE
The radar
The North Platte radar (KLNX), 86 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1659 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted.
015
WUUS53 KLBF 280703
SVRLBF
NEC041-280745-
/O.NEW.KLBF.SV.W.0148.200628T0703Z-200628T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
203 AM CDT Sun Jun 28 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
North central Custer County in central Nebraska...
* Until 245 AM CDT.
* At 202 AM CDT, a severe thunderstorm was located over Merna, or 8
miles northwest of Broken Bow, moving northeast at 10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Merna, Victoria Springs State Recreation Area, Lillian and Gates.
This includes the following highways...
Highway 2 between mile markers 262 and 273.
Highway 92 between mile markers 271 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4142 9977 4155 9989 4171 9963 4150 9952
TIME...MOT...LOC 0702Z 236DEG 8KT 4149 9976
HAIL...1.50IN
WIND...60MPH
$$
Jacobs2 follow-up statements
918
WWUS53 KLBF 280717
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
217 AM CDT Sun Jun 28 2020
NEC041-280745-
/O.CON.KLBF.SV.W.0148.000000T0000Z-200628T0745Z/
Custer NE-
217 AM CDT Sun Jun 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR NORTH CENTRAL CUSTER COUNTY...
At 217 AM CDT, a severe thunderstorm was located near Merna, or 9
miles north of Broken Bow, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lillian and Gates.
This includes Highway 2 between mile markers 262 and 264.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4146 9969 4157 9983 4169 9962 4150 9952
TIME...MOT...LOC 0717Z 247DEG 16KT 4154 9969
HAIL...1.00IN
WIND...60MPH
$$
Jacobs687
WWUS53 KLBF 280735
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
235 AM CDT Sun Jun 28 2020
NEC041-280745-
/O.CON.KLBF.SV.W.0148.000000T0000Z-200628T0745Z/
Custer NE-
235 AM CDT Sun Jun 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR NORTH CENTRAL CUSTER COUNTY...
At 234 AM CDT, a severe thunderstorm was located 8 miles northwest of
Weissert, or 10 miles north of Broken Bow, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lillian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.
&&
LAT...LON 4149 9963 4160 9976 4165 9960 4150 9952
TIME...MOT...LOC 0734Z 248DEG 16KT 4155 9957
HAIL...1.00IN
WIND...60MPH
$$
JacobsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:46 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 28, 12:46 AM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1246 AM CDT Sun Jun 28 2020 .SHORT TERM...(This evening through Sunday night) Issued at 244 PM CDT Sat Jun 27 2020 The main concern in the short term will be with thunderstorm development this afternoon and evening. Models are suggesting a weakly capped environment late this afternoon and evening. CAPE values in the most unstable layer will reach 2000 to around 3000 J/kg by early evening across the eastern portion of the CWA. There is also some isolated 0-6km shear around 30-40 kts late afternoon through early evening for the very far east portion of the CWA that could suggest an environment for an isolated severe storm or two to develop. The main hazards would be large hail and damaging winds. Farther west the CAPE values are not as high around 1000 to 2000 J/kg throughout the Sandhills but drop off to only a few hundred J/kg across the far NW Sandhills. With the limited CAPE values along with limited moisture across the NW Sandhills have kept only isolated chances as a shortwave moves in from the west there could be just enough instability and lift across the area to develop or sustain an isolated thunderstorm. There is also a potential for heavy rainfall. WPC has progged most of central, eastern and parts of our southwest CWA in an excessive rainfall outlook. Looking at forecast soundings, several models are showing slow storm motion this evening, around 10 to 15 kts, this combined with high PW will lead to heavy rainfall and localized flooding with any storms that develop. Will need to monitor where storms set up, as some areas saw heavy rainfall rates from last nights storms as well. As for Sunday, temperatures look on track to warm into the 90s across the whole forecast area as an upper level high continue to sit over the area. Warm air aloft and southeast winds will help warm up the region. 850 temps will reach the mid to upper 20s, almost nearing 30 degrees celsius across portions of SW Neb. This is where we expect surface temperatures to 100 degrees. As far as precipitation chances, models have been inconsistent as to precipitation development, thus forecast confidence remains low. Did mention shower and thunderstorm chances across portions of north central Nebraska during the afternoon as there may be just enough instability for an isolated thunderstorm to develop, however the best environment looks to remain off to the east. As for Sunday evening, there is an isolated chance of a shower or thunderstorm moving in from the west into the northern Sandhills, mainly before midnight. .LONG TERM...(Monday through Saturday) Issued at 244 PM CDT Sat Jun 27 2020 An Upper Level Low situated across the northwest CONUS will continue to move southeastward and begins to weaken as it pushes into The Rockies and continues east. Hot temperatures persist on Monday with temperatures being the warmest of the forecast period as highs reach the triple digits across the southwest. Although temperatures will be quite hot, heat indicies will remain low as it will be a drier air mass. As the trof approaches eastward cooler air behind it will cool temperatures across the northwest on Tuesday. There will also be a chance of thunderstorms on Tuesday afternoon and evening. At this time there is still some uncertainty as to how widespread thunderstorm development will be and the potential for severe storms on Tuesday, and will need to continue to monitor in future forecast. Temperatures cool on Wednesday with highs in the 80s, but then warm back into the 90s thorugh the remainder of the forecast period as upper level high pressure begins to build back in. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1246 AM CDT Sun Jun 28 2020 Isolated thunderstorms are developing north of KBBW at this hour with another area of widespread storms to the south and southeast. These storms and any potential future development will move off to the east northeast and possibly pose a risk to both the KBBW and KONL terminals through 08z. Otherwise, southerly winds have been breezy across north central Nebraska, but should remain less than 20kts outside of any storm development. For the late morning and afternoon, VFR will prevail, but we cannot rule out a isolated storm late in the forecast period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...Jacobs
Hazardous weather outlook, Jun 27, 2:55 PM CDT, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 255 PM CDT Sat Jun 27 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-282000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 255 PM CDT Sat Jun 27 2020 /155 PM MDT Sat Jun 27 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is a marginal risk of severe thunderstorms across much western and north central Nebraska this evening. The hazard is isolated severe storms capable of large hail and wind damage. There is also a potential for heavy rainfall across portions of north central and southwest Nebraska. The area of concern is generally along and east of a line from Palisade to Paxton to Mullen, including North Platte and Broken Bow. Slow moving thunderstorms may produce 1 to 2 inches of rainfall in this area which could lead to flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. An isolated severe thunderstorm is possible late Sunday afternoon through early Sunday evening. The area of concern is generally north of Interstate 80 and along and west of highway 61. The hazard is large hail and wind damage. Organized severe thunderstorm activity is expected late Tuesday across much of western and north central Nebraska. Large hail and wind damage are the hazards. Check later forecasts as the timing and magnitude of the severe weather will become more certain. Isolated, mainly late afternoon or evening thunderstorms are possible Wednesday through Friday. The risk of severe weather is low. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 27, 8:12 PM CDT, 5 hours 51 minutes before
Special Weather Statement National Weather Service North Platte NE 812 PM CDT Sat Jun 27 2020 NEZ006-007-010-280145- Holt NE-Keya Paha NE-Boyd NE- 812 PM CDT Sat Jun 27 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOLT...NORTHEASTERN KEYA PAHA AND WESTERN BOYD COUNTIES UNTIL 845 PM CDT... At 812 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Naper, or 15 miles west of Spencer, moving northeast at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Butte, Naper, Dustin, Anoka, Brocksburg and Hull Lake State Wildlife Management Area. This includes Highway 12 between mile markers 81 and 116. LAT...LON 4265 9897 4287 9937 4300 9930 4300 9875 TIME...MOT...LOC 0112Z 202DEG 26KT 4287 9900 Snively
Special weather statement, Jun 27, 8:17 PM CDT, 5 hours 46 minutes before
Special Weather Statement National Weather Service North Platte NE 817 PM CDT Sat Jun 27 2020 NEZ035-036-057-059-280145- Arthur NE-McPherson NE-Lincoln NE-Keith NE- 817 PM CDT Sat Jun 27 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARTHUR... NORTHEASTERN KEITH...NORTHWESTERN LINCOLN AND CENTRAL MCPHERSON COUNTIES UNTIL 845 PM CDT/745 PM MDT/... At 816 PM CDT/716 PM MDT/, Doppler radar was tracking a cluster of strong thunderstorms 20 miles southwest of Tryon, moving northeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Tryon, Flatts, Big Lamunyon Flats, Diamond Bar Lake and Schnick Lake. This includes the following highways... Highway 92 between mile markers 182 and 211. Highway 97 between mile markers 23 and 35. LAT...LON 4119 10116 4138 10152 4173 10124 4155 10078 TIME...MOT...LOC 0116Z 212DEG 22KT 4143 10123 Snively
Special weather statement, Jun 27, 11:13 PM CDT, 2 hours 50 minutes before
Special Weather Statement National Weather Service North Platte NE 1113 PM CDT Sat Jun 27 2020 NEZ038-280445- Custer NE- 1113 PM CDT Sat Jun 27 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CUSTER COUNTY UNTIL 1145 PM CDT... At 1113 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles south of Dunning, or 21 miles northeast of Stapleton, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Custer and southeastern Blaine Counties. This includes Highway 2 between mile markers 248 and 255. LAT...LON 4156 10024 4173 10023 4174 9990 4155 9991 TIME...MOT...LOC 0413Z 261DEG 14KT 4165 10016 Snively
Special weather statement, Jun 27, 11:42 PM CDT, 2 hours 21 minutes before
Special Weather Statement National Weather Service North Platte NE 1142 PM CDT Sat Jun 27 2020 NEZ026-027-037-038-280530- Loup NE-Custer NE-Blaine NE-Logan NE- 1142 PM CDT Sat Jun 27 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOUP...SOUTHEASTERN LOGAN...NORTHWESTERN CUSTER AND SOUTHEASTERN BLAINE COUNTIES UNTIL 1230 AM CDT... At 1141 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles east of Dunning to Arnold. Movement was east at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Arnold, Anselmo, Victoria Springs State Recreation Area, Logan, Milburn, Milburn Diversion Dam State Wildlife Management Area, Linscott and Pleasant Hill. This includes the following highways... Highway 2 between mile markers 243 and 265. Highway 92 between mile markers 239 and 270. LAT...LON 4191 9953 4142 9986 4142 10039 4187 10000 TIME...MOT...LOC 0441Z 260DEG 13KT 4180 9993 4145 10020 Snively
Special weather statement, Jun 28, 12:34 AM CDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service North Platte NE 1234 AM CDT Sun Jun 28 2020 NEZ026>028-038-280615- Loup NE-Custer NE-Garfield NE-Blaine NE- 1234 AM CDT Sun Jun 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOUP...WEST CENTRAL GARFIELD...NORTHERN CUSTER AND SOUTHEASTERN BLAINE COUNTIES UNTIL 115 AM CDT... At 1232 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 11 miles southeast of Brewster to 9 miles north of Callaway. Movement was east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Taylor, Sargent, Merna, Anselmo, Victoria Springs State Recreation Area, Calamus Reservoir State Recreation Area, Milburn, Virginia Smith Dam, Kent Diversion Dam State Wildlife Management Area, Almeria, and Gates. This includes the following highways... Highway 183 between mile markers 110 and 134. Highway 2 between mile markers 257 and 274. Highway 92 between mile markers 261 and 273. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4192 9912 4143 9949 4143 10004 4191 9970 TIME...MOT...LOC 0532Z 254DEG 16KT 4187 9967 4143 9995 Jacobs
Special weather statement, Jun 28, 1:48 AM CDT, 15 minutes before
Special Weather Statement National Weather Service North Platte NE 148 AM CDT Sun Jun 28 2020 NEZ026-027-038-280730- Loup NE-Custer NE-Blaine NE- 148 AM CDT Sun Jun 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOUP...NORTH CENTRAL CUSTER AND SOUTHEASTERN BLAINE COUNTIES UNTIL 230 AM CDT... At 148 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Brewster to near Anselmo. Movement was northeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Merna, Anselmo, Victoria Springs State Recreation Area, Lillian, Milburn, Milburn Diversion Dam State Wildlife Management Area and Gates. This includes the following highways... Highway 2 between mile markers 255 and 268. Highway 92 between mile markers 268 and 272. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4198 9969 4154 9962 4145 9988 4187 9995 TIME...MOT...LOC 0648Z 238DEG 12KT 4188 9986 4156 9982 Jacobs
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:13 PM CDT | Special Weather Statement | LBF | Hayes | 47 min |
| Jun 27, 7:15 PM CDT | Special Weather Statement | LBF | McPherson | 30 min |
| Jun 27, 7:30 PM CDT | Special Weather Statement | LBF | Boyd | 45 min |
| Jun 27, 7:43 PM CDT | Special Weather Statement | LBF | McPherson | 32 min |
| Jun 27, 8:12 PM CDT | Special Weather Statement | LBF | Boyd | 33 min |
| Jun 27, 8:17 PM CDT | Special Weather Statement | LBF | McPherson | 28 min |
| Jun 27, 11:13 PM CDT | Special Weather Statement | LBF | Blaine | 32 min |
| Jun 27, 11:42 PM CDT | Special Weather Statement | LBF | Blaine | 48 min |
| Jun 28, 12:34 AM CDT | Special Weather Statement | LBF | Loup | 41 min |
| Jun 28, 1:48 AM CDT | Special Weather Statement | LBF | Blaine | 42 min |
| Jun 28, 2:40 AM CDT | Special Weather Statement | LBF | Valley | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.